TITLE

Growing between barriers

AUTHOR(S)
Bolea Albero, Antonio; Böl, Markus
PUB. DATE
December 2014
SOURCE
PAMM: Proceedings in Applied Mathematics & Mechanics;Dec2014, Vol. 14 Issue 1, p99
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Growth in living materials is the result of the changes in volume and mass during their development. If volume expansion occurs in a constrained case, some living materials change its growth behaviour. For example, when growth takes place in an environment with restrictions of volume, living materials will stop their volume expansion under compression due to the high amount of water that makes these bodies nearly incompressible. In case boundary conditions limit the growth of the body, the growth direction changes and gives the body another shape as expected. We present a modelling approach that takes volume and shape restrictions during growth into account. (© 2014 Wiley-VCH Verlag GmbH & Co. KGaA, Weinheim)
ACCESSION #
100084075

 

Related Articles

  • Oscillatory flow of second grade fluid in cylindrical tube. Ali, A.; Asghar, S.; Alsulami, H. H. // Applied Mathematics & Mechanics;Sep2013, Vol. 34 Issue 9, p1097 

    The unsteady oscillatory flow of an incompressible second grade fluid in a cylindrical tube with large wall suction is studied analytically. Flow in the tube is due to uniform suction at the permeable walls, and the oscillations in the velocity field are due to small amplitude time harmonic...

  • Nonlinear Periodic Oscillation of a Cylindrical Microvoid Centered at an Isotropic Incompressible Ogden Cylinder. Wenzheng Zhang; Xuegang Yuan; Hongwu Zhang // Journal of Applied Mathematics;2012, p1 

    We study the dynamic mathematical model for an infinitely long cylinder composed of an isotropic incompressible Ogden material with a microvoid at its center, where the outer surface of the cylinder is subjected to a uniform radial tensile load. Using the incompressibility condition and the...

  • Capillary oscillations at the exit of a nozzle. HYEON JEONG KIM; FONTELOS, MARCO A.; HYUNG JU HWANG // IMA Journal of Applied Mathematics;Aug2015, Vol. 80 Issue 4, p931 

    We compute the natural frequencies for the oscillation of the free boundary of a perfect incompressible fluid in the presence of capillary forces and partially in contact with a solid container. First, we study the case when the fluid occupies the domain {(x, y) : y ≤ h(x, t)} with h(x,...

  • Existence of solutions, estimates for the differential operator, and a 'separating' set in a boundary value problem for a second-order differential equation with a discontinuous nonlinearity. Potapov, D. // Differential Equations;Jul2015, Vol. 51 Issue 7, p967 

    We study the existence of solutions of the Sturm-Liouville problem with a nonlinearity discontinuous with respect to the state variable. By the variational method, we prove theorems on the existence of semiregular and regular solutions, estimates for the differential operator, and properties of...

  • Harnack's Estimates: Positivity and Local Behavior of Degenerate and Singular Parabolic Equations. DiBenedetto, Emmanuele; Gianazza, Ugo; Safonov, Mikhail; Urbano, José Miguel; Vespri, Vincenzo // Boundary Value Problems;2008 Supplement, p1 

    The article discusses various reports published within the issue including one by Moritz Kassmann on the main results and applications of the Harnack inequality and another by Ugur G. Abdulla on reaction-diffusion in nonsmooth and closed domains.

  • On Linear Regulation Multipoint Boundary-Value Problems for Differential Algebraic Equations. Pham Ky Anh; Nguyen Van Nghi // Vietnam Journal of Mathematics;Jun2000, Vol. 28 Issue 2, p183 

    Examines the linear regular multipoint boundary-value problems (MPBVP) for differential algebraic equations. Notations and concepts of the linear MPBVP; Assumptions on the pair of matrices on the transferability condition; Proof on the regularity of some perturbed systems.

  • Small exponent asymptotics. Fowler, AC; Kember, G; O'Brien, SGB // IMA Journal of Applied Mathematics;Feb2000, Vol. 64 Issue 1 

    Focuses on the complicated asymptotic character of a simple first-order differential equation which involves a term with a low exponent of the dependent variable. Indication of a defined boundary layer type transition; Involvement of a 'hidden' boundary layer in the correct asymptotic structure.

  • Existence and uniqueness of solutions of three-point boundary value problems on time scales by solution matching. Henderson, Johnny; Prasad, K. Rajendra // Nonlinear Studies;2001, Vol. 8 Issue 1, p1 

    Abstract. Solutions of three-point boundary value problems are obtained on [x[sub 1], x[sub 3]] for a third order differential equation on a time scale by matching solutions on [x[sub 1], x[sub 2]] with solutions on [x[sub 2], x[sub 3]].

  • Solvability of Nonlocal Multipoint Boundary Value Problems. Boucherif, Abdelkader; Bougima, Sidi Mohamed // Nonlinear Studies;2001, Vol. 8 Issue 4, p395 

    Provides information on a study which investigated the existence of solutions of multipoint boundary value problems and nonlocal boundary conditions. Application of differential equation in boundary problems; Sample computation of formulas.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics